question-icon

What Causes Fatigue Along With Constipation?

default
Posted on Mon, 13 Nov 2017
Question: how can counter side effects such as very few bowl movement and fatigue resulting from taking 150 mg effexor
doctor
Answered by Dr. Seikhoo Bishnoi (39 minutes later)
Brief Answer:
The side effects will go by own in some days.

Detailed Answer:
Hello thanks for asking from HCM

I can understand your concern. Constipation or reduced bowel movement are seen in a lot of individuals while on Effexor. High fibre diet, increased water intake usually results in improvement in most individuals. In around 3-4 weeks of starting the drug the side effects reduce in intensity and the drug become more tolerable. So if you have just increase the dose then you can wait for some days and you will see improvement.

Fatigue could be due to sedation caused by the drug. Tolerance to this side effect will also develop in some time but you have to wait for some days. Other option is to divide the 150 mg into 75 mg twice a day and this will improve the symptoms.

I hope this helps you. Please don't hesitate to ask follow up doubts if any.

Take care
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Seikhoo Bishnoi (2 hours later)
Thanks. however im taking this already for over a year in fact i decreased a few months ago from 225 mg to 150 mg and still same side effects only if i skip a day or two then i get to move my bowls.
doctor
Answered by Dr. Seikhoo Bishnoi (7 hours later)
Brief Answer:
You can take Isabgol powder.

Detailed Answer:
Hello thanks for asking

Very high fibre diets or you can take Isabgol powder or Psyllium Husk can be used for improvement of bowel movements. This you can find in most of supermarkets.

You are taking the drug since long and so to reduce fatigue and sedation you should take Vitamin B12 supplements. This will help to reduce the fatigue and will also supplement the actions of the Effexor.

Thanks
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5190 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Fatigue Along With Constipation?

Brief Answer: The side effects will go by own in some days. Detailed Answer: Hello thanks for asking from HCM I can understand your concern. Constipation or reduced bowel movement are seen in a lot of individuals while on Effexor. High fibre diet, increased water intake usually results in improvement in most individuals. In around 3-4 weeks of starting the drug the side effects reduce in intensity and the drug become more tolerable. So if you have just increase the dose then you can wait for some days and you will see improvement. Fatigue could be due to sedation caused by the drug. Tolerance to this side effect will also develop in some time but you have to wait for some days. Other option is to divide the 150 mg into 75 mg twice a day and this will improve the symptoms. I hope this helps you. Please don't hesitate to ask follow up doubts if any. Take care